Alert archive / Michigan / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 8, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 23, 2010, 10:56 PM EDT for Benzie County, Manistee County, Wexford County, Michigan. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2010, 10:56 PM EDT (02:56 UTC)
- Expired
- Jun 24, 2010, 12:00 AM EDT
- In force
- 64 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benzie County, MI, Manistee County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 115 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 11:00 PM EDT | TSTM WND DMG | 6 S Benzonia, MI | SPOTTY TREES DOWNED COUNTYWIDE IN BENZIE COUNTY. LARGEST TREES DOWNED IN SOUTH END OF COUNTY. |
| Jun 23, 11:05 PM EDT | TSTM WND DMG | 6 Ssw Benzonia, MI | ROOF PARTIALLY BLOWN OFF BARN INTO NEIGHBORING FIELD. LARGE TIN SECTIONS AND SOME WOOD FRAMING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
415
WUUS53 KAPX 240256
SVRAPX
MIC019-101-165-240400-
/O.NEW.KAPX.SV.W.0008.100624T0256Z-100624T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1056 PM EDT WED JUN 23 2010
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BENZIE COUNTY IN NORTHERN LOWER MICHIGAN...
MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...
WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL MIDNIGHT EDT
* AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF BENZONIA
TO ONEKAMA...AND MOVING SOUTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
THOMPSONVILLE...CADILLAC...ONEKAMA...NORWALK...COPEMISH...KALEVA...
BRETHREN...WELLSTON...BUCKLEY...MESICK...SHERMAN...YUMA...
HARRIETTA...MEAUWATAKA...BOON...MANTON...MITCHELL STATE PARK...PERE
MARQUETTE STATE FOREST AND STAR CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4427 8635 4436 8628 4445 8626 4458 8621
4454 8582 4451 8581 4452 8560 4449 8535
4418 8535 4420 8638
TIME...MOT...LOC 0255Z 286DEG 42KT 4454 8601 4437 8623
WIND...HAIL 60MPH 1.00IN
$$4 follow-up statements
818
WWUS34 KAPX 240309
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1109 PM EDT WED JUN 23 2010
MIC019-101-165-240400-
/O.CON.KAPX.SV.W.0008.000000T0000Z-100624T0400Z/
BENZIE MI-MANISTEE MI-WEXFORD MI-
1109 PM EDT WED JUN 23 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEXFORD...
MANISTEE AND SOUTHERN BENZIE COUNTIES UNTIL MIDNIGHT EDT...
AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM THOMPSONVILLE TO NORWALK...MOVING SOUTHEAST AT 45 MPH.
IN ADDITION...BENZIE COUNTY DISPATCH RELAYED REPORTS OF DOWNED TREES
ACROSS THE COUNTY DUE TO THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CADILLAC...BRETHREN...WELLSTON...BUCKLEY...MESICK...SHERMAN...
YUMA...HARRIETTA...MEAUWATAKA...BOON...MANTON...MITCHELL STATE PARK
AND STAR CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4427 8635 4436 8628 4445 8626 4458 8621
4454 8582 4451 8581 4452 8560 4449 8535
4418 8535 4420 8638
TIME...MOT...LOC 0306Z 286DEG 42KT 4450 8584 4433 8606
WIND...HAIL 60MPH <.50IN
$$640
WWUS34 KAPX 240323
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1123 PM EDT WED JUN 23 2010
MIC019-240332-
/O.CAN.KAPX.SV.W.0008.000000T0000Z-100624T0400Z/
BENZIE MI-
1123 PM EDT WED JUN 23 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENZIE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4427 8635 4436 8628 4445 8626 4451 8581
4452 8559 4449 8535 4418 8535 4420 8638
TIME...MOT...LOC 0322Z 286DEG 42KT 4445 8559 4428 8581
WIND...HAIL <50MPH <.50IN
$$
MIC101-165-240400-
/O.CON.KAPX.SV.W.0008.000000T0000Z-100624T0400Z/
MANISTEE MI-WEXFORD MI-
1123 PM EDT WED JUN 23 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEXFORD AND
MANISTEE COUNTIES UNTIL MIDNIGHT EDT...
AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BUCKLEY TO 6 MILES NORTHEAST OF
WELLSTON...MOVING EAST AT 545MPH.
IN ADDITION...THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DOWNED
TREES OVER BENZIE COUNTY.
LOCATIONS IMPACTED INCLUDE...
CADILLAC...HARRIETTA...MEAUWATAKA...BOON...MANTON AND MITCHELL
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4427 8635 4436 8628 4445 8626 4451 8581
4452 8559 4449 8535 4418 8535 4420 8638
TIME...MOT...LOC 0322Z 286DEG 42KT 4445 8559 4428 8581
WIND...HAIL 60MPH 1.00IN
$$477
WWUS34 KAPX 240348
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1148 PM EDT WED JUN 23 2010
MIC101-165-240400-
/O.CON.KAPX.SV.W.0008.000000T0000Z-100624T0400Z/
MANISTEE MI-WEXFORD MI-
1148 PM EDT WED JUN 23 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEXFORD AND
CENTRAL MANISTEE COUNTIES UNTIL MIDNIGHT EDT...
AT 1144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR HARRIETTA...OR 18 MILES WEST OF
CADILLAC...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
CADILLAC...HARRIETTA...BOON...MEAUWATAKA...MITCHELL STATE PARK AND
MANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4427 8635 4436 8628 4439 8626 4441 8582
4443 8557 4443 8535 4418 8535 4420 8638
TIME...MOT...LOC 0346Z 289DEG 36KT 4427 8575
WIND...HAIL 60MPH 0.75IN
$$873
WWUS34 KAPX 240400
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1200 AM EDT THU JUN 24 2010
MIC101-165-240410-
/O.EXP.KAPX.SV.W.0008.000000T0000Z-100624T0400Z/
MANISTEE MI-WEXFORD MI-
1200 AM EDT THU JUN 24 2010
...THE SEVERE THUNDERSTORM WARNING FOR WEXFORD AND CENTRAL MANISTEE
COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE.
LAT...LON 4427 8635 4436 8628 4439 8626 4441 8582
4443 8557 4443 8535 4418 8535 4420 8638
TIME...MOT...LOC 0348Z 289DEG 36KT 4426 8572
WIND...HAIL <50MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:09 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 23, 9:09 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 909 PM EDT WED JUN 23 2010 .SYNOPSIS.../ISSUED AT 334 PM/ SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN MICHIGAN IN ADVANCE OF AN APPROACHING COLD FRONT. THE FRONTAL BOUNDARY WILL PASS THROUGH LATER TONIGHT...TAKING THE PRECIPITATION WITH IT...AND ALLOWING MUCH DRIER AIR TO FILTER INTO THE AREA FOR THE REMAINDER OF THE WORK WEEK. BERGER && .SHORT TERM.../ISSUED AT 909 PM/...TONIGHT LARGE STRONG/SVR TSTORM MOVING OFF OF DOOR CO WI. OUR AIRMASS...AS ILLUSTRATED BY THE 00Z APX SOUNDING...IS CONSIDERABLY LESS UNSTABLE THAN UPSTREAM. EVEN ADJUSTING FOR SOMEWHAT RICHER SURFACE PARCELS TO THE SW...75/65 ONLY GIVES US A FEW HUNDRED J/KG OF VERY SKINNY MLCAPE TO PLAY WITH (AND EVEN THAT WILL ONLY DECREASE WITH TIME). THAT SAID...THE UPSTREAM STORM IS WELL-ORGANIZED...AND MAY BE IN POSITION TO TAKE BETTER ADVANTAGE OF OUR MEAGER INSTABILITY THAN A GARDEN-VARIETY CELL. THAT ALSO SAID...IT APPEARS THAT SOME WEAKENING IS ALREADY OCCURRING. REGARDLESS...IT SEEMS READILY APPARENT THAT PARTS OF NW LOWER MI WILL GET WET...AND POPS HAVE BEEN INCREASED IN THE GD TRAVERSE BAY REGION. EXPECT ONE (OR MORE) ADDITIONAL UPDATES THIS EVENING...AS WE GET A BETTER LOOK AT HOW THE LAKE WILL TREAT UPSTREAM CONVECTION. FOR NOW...SVR WX APPEARS DOUBTFUL BUT NOT IMPOSSIBLE. JZ && .LONG TERM.../ISSUED AT 334 PM/...THURSDAY AND BEYOND WATER VAPOR IMAGERY EARLY THIS AFTERNOON REVEALS A PRETTY POTENT WESTERLY FLOW STRETCHING FROM THE CENTRAL PACIFIC EAST THROUGH CENTRAL NOAM...COURTESY OF HEIGHTS SLIGHTLY ABOVE NORMAL OVER THE SUBTROPICS ALONG WITH MULTIPLE LOW CENTERS ALONG ABOUT 50N. THE UPPER LOW CENTERED OVER WESTERN HUDSON BAY EARLY THIS AFTERNOON WILL STRENGTHEN WITH TIME IN RESPONSE TO DOWNSTREAM BLOCKING OVER GREENLAND...WHICH WILL MAINTAIN WEST NORTHWEST FLOW ALOFT OVER OUR AREA WITH THE PRIMARY POLAR FRONT NEAR OUR GENERAL VICINITY THROUGH THE UPCOMING WEEKEND. THERE ARE SIGNS...HOWEVER...THAT TOWARDS EARLY NEXT WEEK THE AFOREMENTIONED BLOCKING TOWARDS GREENLAND WILL STRENGTHEN AND CAUSE THE UPSTREAM FLOW TO SLOW...AND BUCKLE WITH STRENGTHENING CENTRAL NOAM RIDGING ALONG WITH TROUGHING ALONG EACH COAST. NEARLY ALL DETERMINISTIC/ENSEMBLE GUIDANCE IS ON BOARD WITH THIS IDEA WHICH WOULD BRING A DRYING/COOLING TREND TO THE AREA BY EARLY NEXT WEEK. PERIOD STARTS WITH DEPARTING MID LEVEL SHORTWAVE AND COOLER/DRIER AIR FILTERING INTO THE REGION FROM THE NORTH AND WEST AS SURFACE HIGH PRESSURE BUILDS RAPIDLY OVERHEAD DURING THE DAY. AS WE HAVE SEEN OVER THE PAST FEW EVENTS...EXPECT SOME STRATUS TO BE STUCK UNDER THE DEVELOPING SUBSIDENCE INVERSION...AND THE EVOLUTION OF ANY STRATUS WILL BE THE BIGGEST QUESTION IN THE THURSDAY FORECAST. WILL INCREASE CLOUD COVER SUBSTANTIALLY THROUGH THE MORNING...WITH CLEARING BY AFTERNOON. THIS WILL HAVE AN IMPACT ON TEMPS...WITH HIGHS OCCURRING LATE IN THE DAY WITH A SLOW INITIAL DIURNAL RISE. T85S WILL SUPPORT MID/UPPER 70S...BUT GIVEN THE SLOWER RISE AND LIMITED VERTICAL MIXING DUE TO SUBSIDENCE ALOFT...WILL LOWER HIGHS TO THE LOWER 70S OVER EASTERN UPPER AND EXTREME NORTHERN LOWER...INCREASING TO THE UPPER 70S FROM GRAYLING SOUTH AND EAST WHERE THERE WILL BE THE MOST SUN THROUGH THE DAY. CONTINUED CLEARING ALONG WITH MORE SIGNIFICANT LEVEL DRYING SPELLS A COOL NIGHT THURSDAY NIGHT AND HAVE LITTLE REASON TO DEPART FROM GOING LOWS WHICH ARE AT OR BELOW GUIDANCE. THIS YIELDS LOWS IN THE LOWER TO MIDDLE 40S. WOULDN/T BE SURPRISED TO SEE ONE OR TWO LOCATIONS DROP JUST BELOW 40 IF WE REMAIN FULLY CLEAR THROUGH THE NIGHT GIVEN NEARLY OVERHEAD SURFACE HIGH PRESSURE. HIGH PRESSURE SETTLES EAST OF THE AREA ON FRIDAY WITH RETURN FLOW DEVELOPING. DEEP MOISTURE REMAINS SOUTH AND WEST OF THE AREA THROUGH THE DAY...HOWEVER...WITH ONLY MODEST WARM AIR ADVECTION. THE RESULT SHOULD BE A P/MSUNNY DAY WITH SOME HIGH CLOUDINESS SPILLING EAST FROM CONVECTION LIKELY TO DEVELOP OVER THE NORTHERN MIDWEST DUE TO A SMALL SCALE NORTHERN STREAM DISTURBANCE. T85S WARM A DEGREE OR TWO AND WITH MORE SUNSHINE EXPECT HIGHS IN THE MIDDLE TO UPPER 70S FROM NORTH TO SOUTH WITH COOLER TEMPS ALONG THE LAKESHORES...PARTICULARLY ALONG LAKE MICHIGAN. A SERIES OF DISTURBANCES IN THE WEST-NORTHWEST FLOW ALOFT LOOK TO IMPACT THE AREA THROUGH THE UPCOMING WEEKEND. WHILE I HAVE LITTLE TO NO CONFIDENCE ON THE DETAILS OF THESE FEATURES...I THINK IT WILL BE A MORE UNSETTLED PERIOD AS THESE FEATURES INTERACT WITH A NEARBY FRONTAL ZONE. THIS SETUP COULD FAVOR ONE TO TWO MCS/S IMPACTING THE REGION...SO WE/LL HAVE TO KEEP AN EYE ON THIS PERIOD FOR HEAVY RAIN/SVR POTENTIAL. WILL CERTAINLY KEEP POPS IN THE CHANCE CATEGORY AS CONFIDENCE IN PLACEMENT/TIMING IN DOUBT. DROPPED TEMPS JUST SLIGHTLY DURING THIS PERIOD GIVEN POTENTIAL CONVECTIVE CONTAMINATION...WITH HIGHS LOWER THAN THOSE IMPLIED BY THE TEMPS AT H85. AS WE MOVE INTO THE FIRST HALF OF NEXT WEEK...THE FLOW AMPLIFICATION MENTIONED ABOVE SHOULD FINALLY BE ABLE TO DRIVE THE NEARBY BAROCLINIC ZONE SOUTH...WITH DRIER AIR FILTERING INTO THE REGION. WILL MAINTAIN GOING DRY FORECAST THROUGH THE END OF THE PERIOD AND SLOWLY BEGIN TO LOWER TEMPERATURES. IT/S LOOKING MORE AND MORE LIKE AN ANOMALOUSLY COOL PERIOD GIVEN T85S DROPPING BELOW 10C WITH THE ECMWF SUGGESTING T85S MAY MAKE A RUN AT 0C!! WILL DROP HIGHS...PARTICULARLY ON TUESDAY/WEDNESDAY /DOWN ABOUT A CATEGORY/ INTO THE LOWER/MIDDLE 70S...BUT THESE MAY STILL BE TOO OPTIMISTIC IF GOING TRENDS IN THE GUIDANCE CONTINUE. IN ANY CASE...TEMPERATURES BELOW SEASONAL NORMS ARE LOOKING INCREASINGLY LIKELY...AS WELL AS DRY CONDITIONS. ARNOTT && .MARINE.../ISSUED AT 334 PM/ SOUTHWEST WINDS WILL SHIFT NORTHWEST THIS EVENING AS A COLD FRONT PUSHES THROUGH THE GREAT LAKES REGION. BEFORE THE COLD FRONT MOVES THROUGH THIS EVENING...SHOWERS AND EMBEDDED THUNDERSTORMS ARE POSSIBLE. NORTHWEST WINDS WILL FRESHEN BEHIND THE DEPARTING COLD FRONT DURING THE DAY THURSDAY WITH CLEARING SKIES. CONDITIONS WILL APPROACH THOSE HAZARDOUS TO SMALL CRAFT DURING THE DAY THURSDAY. HIGH PRESSURE SETTLES OVERHEAD THURSDAY NIGHT WITH MOSTLY CLEAR SKIES AND WINDS BECOMING LIGHT. ARNOTT && .AVIATION.../ISSUED AT 728 PM/...VALID FOR 00Z TAFS WAVY COLD FRONT PRESSING EASTWARD ACROSS WI. STRONG TSRA HAVE RECENTLY DEVELOPED IN NORTHERN WI...W AND N OF GRB. HOWEVER... AIRMASS OVER NORTHERN MI IS ONLY MARGINALLY UNSTABLE (AT BEST) GIVEN LIMITED SUNSHINE TODAY. THUS...UPSTREAM STORMS WILL WEAKEN...WITH A BAND OF SHOWERS (AND MAYBE A RUMBLE OF THUNDER) FOR THE TAF SITES LATE EVENING AND EARLY OVERNIGHT. COOLER AND DRIER AIR WILL ENTER THE REGION ON FRIDAY...THOUGH APN COULD SEE MVFR CONDITIONS FOR A FEW HOURS IN THE MORNING. JZ && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jun 23, 8:47 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 847 PM EDT WED JUN 23 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 242315- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 847 PM EDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY BEFORE 2 AM. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.. HOWEVER...A FEW STRONG TO SEVERE STORMS REMAIN POSSIBLE...ESPECIALLY NEAR AND SOUTH OF M-72. ANY SEVERE THUNDERSTORMS WILL PRODUCE DAMAGING WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION FRIDAY NIGHT THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE THE LIKELIHOOD OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS SHOULD PASS ON ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. ARNOTT/JZ
In the hours before
Special weather statement, Jun 23, 9:48 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 948 PM EDT WED JUN 23 2010 MIZ020-025-240230- BENZIE MI-LEELANAU MI- 948 PM EDT WED JUN 23 2010 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES WEST OF GLEN HAVEN TO 45 MILES WEST OF FRANKFORT...AND MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... GLEN HAVEN AND GLEN ARBOR AROUND 1025 PM EDT. EMPIRE...BURDICKVILLE...FRANKFORT...ELBERTA...PLATTE TOWNSHIP AND MAPLE CITY AROUND 1030 PM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
Special weather statement, Jun 23, 10:51 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1051 PM EDT WED JUN 23 2010 MIZ020-025-026-031-032-240315- BENZIE MI-GRAND TRAVERSE MI-LEELANAU MI-MANISTEE MI-WEXFORD MI- 1051 PM EDT WED JUN 23 2010 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EMPIRE TO HONOR TO PIERPORT...AND MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... THOMPSONVILLE... PIERPORT... MAPLE CITY... ONEKAMA... LAKE ANN... COPEMISH... INTERLOCHEN STATE PARK... INTERLOCHEN... CEDAR... KALEVA... GRAWN... GREILICKVILLE... WELLSTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:30 PM EDT | Special Marine Warning | APX | 105 min | |
| Jun 23, 10:03 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Leelanau, Manistee | 42 min |
| Jun 24, 10:45 AM EDT | Small Craft Advisory | APX | 5 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.